Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 11, 2024, 11:25 AM CST for Tyler County, Texas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2024, 11:25 AM CST (17:25 UTC)
- Expired
- Feb 11, 2024, 11:33 AM CST
- In force
- 8 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 8:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
829
WFUS54 KLCH 111725
TORLCH
TXC457-111745-
/O.NEW.KLCH.TO.W.0003.240211T1725Z-240211T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1125 AM CST Sun Feb 11 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Tyler County in southeastern Texas...
* Until 1145 AM CST.
* At 1125 AM CST, a severe thunderstorm capable of producing a
tornado was located near Chester, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Tyler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
3105 9449 3103 9448 3103 9445 3100 9445
3100 9444 3096 9442 3088 9463 3100 9466
3101 9466
TIME...MOT...LOC 1725Z 240DEG 30KT 3100 9457
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stigger/871 follow-up statement
924
WWUS54 KLCH 111733
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1133 AM CST Sun Feb 11 2024
TXC457-111743-
/O.CAN.KLCH.TO.W.0003.000000T0000Z-240211T1745Z/
Tyler TX-
1133 AM CST Sun Feb 11 2024
...THE TORNADO WARNING FOR NORTHWESTERN TYLER COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
&&
LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
3105 9449 3103 9448 3103 9445 3100 9445
3100 9444 3096 9442 3088 9463 3100 9466
3101 9466
TIME...MOT...LOC 1731Z 240DEG 30KT 3103 9450
$$
Stigger/87What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 11, 11:17 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 11, 11:17 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1117 AM CST Sun Feb 11 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 1107 AM CST Sun Feb 11 2024
Made a quick update to hourly grids to align with recent obs and
expected trends today. Inserted mention for severe storms in
weather grids for areas north of the Highway 190 corridor given
the recent upgrade to Enhanced per SPC's Day 1 outlook. A couple
of severe storms are currently near our far NW zones (mainly Tyler
Co), and these have had a history of producing large hail and
funnel clouds.
24
&&
.UPDATE...
Issued at 921 AM CST Sun Feb 11 2024
What a start to the shift! Within the first hour, the marine dense
fog advisory was extended and that was followed up by a Tornado
Watch for our southeast Texas counties north of I-10. All before
my first coffee of the day!
Will be keeping an eye on the broken line of storms to the west of
the area as it moves into our CWA over the next few hours. Some of
these storms are already showing tornadic potential, and this will
persist as they continue to develop in an increasingly favorable
warm sector airmass.
Additionally, localized to areas of dense marine fog will likely
persist within 20 NM of the coast as the warm and moist airmass
advects over relatively cool shelf waters. Fog will linger until
passage of the cold front later tonight.
Updates were made to the grids to reflect the above changes, and
text products have been issued. Now for that coffee!
24
&&
.SHORT TERM...
(Today through Tuesday night)
Issued at 226 AM CST Sun Feb 11 2024
A warm front roughly bisects the area this morning with showers
and storms along the boundary. This front stretches back to a low
that is over the western fringe of the Texas Hill Country.
Locally, a warm and moist air mass is riding over the cooler near
shore waters with sea fog developing and moving inland. North of
the boundary temps are around 10 degrees cooler. Storms along the
boundary have occasionally produced a few lightning strikes with
the low instability and lack of good upper support. Aloft an upper
low is over NM with a line of strong storms ahead of the
disturbance in central and North Texas.
This morning the weak warm front will continue to slowly lift
north. Showers and storms are expected to continue along the
boundary as this occurs. South of the front, patchy drizzle and
light showers will occur along with sea fog at the coast. While
organized severe weather is not anticipated this morning an
isolated strong storm can not be ruled out along the warm front.
By the middle of the day the front will lift north of the area as
the aforementioned Hill Country surface low draws closer. Diurnal
heating will allow for extra instability which may allow a few
more showers south of the boundary. During the afternoon the
surface low will move across East Texas and into Central
Louisiana. The associated cold front will swing through the region
late afternoon and early evening. A few strong to perhaps severe
storms may occur as a broken line moves through.
Rain chances decrease early in the evening as a cooler and drier
air mass filters in for Lundi Gras. Windy conditions can be
expected Monday and a wind adv will likely be needed.
Winds will decrease into Mardi Gras as high pressure settles in.
05
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 226 AM CST Sun Feb 11 2024
Forecast for the long range period continues to look generally
benign until the end of the week and into weekend. Underneath a
flat, westerly flow aloft, high pressure at the surface will be
shifting off to the east by WED. Return southerly flow will result
in a little more in the way of cloud cover, along with warmer
temperatures as highs climb into the mid/upper 60s. This WAA regime
will continue into THU, with highs forecast to reach the lower 70s.
Flow aloft transitions to a more SW direction heading into THU night
with the approach of an upstream upper trof. While there continue
to be some differences to contend with, general consensus among
global models and their respective ensembles is for a SFC low to
develop over Deep South TX by FRI morning, with subsequent ENE
movement near/just offshore the TX/LA coasts FRI into SAT. This will
yield widespread rains across the area, beginning as early as late
THU night and persisting into SAT. Pending the eventual track of the
SFC low and location of greatest forcing for ascent, some locally
heavy rains are possible given PWATs progged to exceed the 90th
percentile. The arrival of drier air and waning lift as the upper
trof axis traverses the area will result in rains ending SAT night.
13
&&
.AVIATION...
(18Z TAFS)
Issued at 1107 AM CST Sun Feb 11 2024
IFR to MVFR cigs should improve some through the afternoon.
Convection will continue to develop and move east, with the best
potential at the AEX terminal. Southerly winds will shift westerly
with the passage of a cold front this evening with IFR stratus
anticipated behind the boundary. Cigs should improve toward the
end of the TAF period.
24
&&
.MARINE...
Issued at 226 AM CST Sun Feb 11 2024
Warm and moist southerly winds will continue today. This will
contribute to the formation of fog over the coastal waters, with
localized to areas of dense fog possible. Periods of dense fog
will persist until passage of a cold front this evening into
early Monday. Behind the front, strong offshore flow will develop,
with Small Craft Advisory conditions expected. Winds will begin
to relax by Tuesday as high pressure settles overhead. Winds will
become more easterly by midweek as the surface high moves east.
24/05
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 44 55 33 / 90 80 10 0
LCH 73 45 57 38 / 30 40 0 0
LFT 78 51 60 39 / 30 50 10 0
BPT 76 44 61 39 / 50 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-436-
450-452-455.
Small Craft Advisory from midnight tonight to midnight CST
Monday night for GMZ430-432-435-436-450-452-455-470-472-475.
&&
SHORT TERM...24
LONG TERM....13
AVIATION...24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:00 PM CST | Special Weather Statement | LCH | Newton | 30 min |
| Feb 11, 10:57 AM CST | Tornado Warning | LCH | Tyler | 33 min |
| Feb 11, 12:07 PM CST | Special Weather Statement | LCH | Tyler | 23 min |
| Feb 11, 12:41 PM CST | Severe Thunderstorm Warning | LCH | Tyler | 20 min |
| Feb 11, 1:06 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 24 min |
| Feb 11, 1:24 PM CST | Special Weather Statement | LCH | Newton | 36 min |
| Feb 11, 1:28 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 32 min |
| Feb 11, 1:31 PM CST | Severe Thunderstorm Warning | LCH | Newton | 29 min |
| Feb 11, 1:52 PM CST | Tornado Warning | LCH | Jasper, Tyler | 27 min |
| Feb 11, 2:30 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 30 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.